Alert archive / Maine / Frost Advisories in 2021
Frost Advisory 1, NWS Gray, ME
NWS Gray, ME issued this frost advisory at May 7, 2021, 2:56 PM EDT for 4 counties in Maine. It took effect at May 8, 2021, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2021, 2:56 PM EDT (18:56 UTC)
- In effect from
- May 8, 2021, 12:00 AM EDT
- Expired
- May 8, 2021, 7:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916 WWUS71 KGYX 071856 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 256 PM EDT Fri May 7 2021 MEZ025>028-080300- /O.NEW.KGYX.FR.Y.0001.210508T0400Z-210508T1200Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 256 PM EDT Fri May 7 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From midnight tonight to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
232 WWUS71 KGYX 080303 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1103 PM EDT Fri May 7 2021 MEZ025>028-081115- /O.CON.KGYX.FR.Y.0001.210508T0400Z-210508T1200Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 1103 PM EDT Fri May 7 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
409 WWUS71 KGYX 080653 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 253 AM EDT Sat May 8 2021 MEZ025>028-081200- /O.CON.KGYX.FR.Y.0001.000000T0000Z-210508T1200Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 253 AM EDT Sat May 8 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
239 WWUS71 KGYX 081100 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 700 AM EDT Sat May 8 2021 MEZ025>028-081200- /O.CAN.KGYX.FR.Y.0001.000000T0000Z-210508T1200Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 700 AM EDT Sat May 8 2021 ...FROST ADVISORY IS CANCELLED... Temperatures will continue to slowly warm up this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at May 7, 1:14 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 7, 1:14 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Gray ME 114 PM EDT Fri May 7 2021 .SYNOPSIS... High pressure will remain over the area today with dry conditions continuing. Low pressure will pass well south and east of New England over the weekend, then another area low pressure will pass to our south on Monday with more widespread rain shower chances. An upper level low pressure system will pass over the region Tuesday with high pressure building in its wake Wednesday and Thursday. && .NEAR TERM /THROUGH TONIGHT/... 1pm... Quick update for aviation forecast. A robust seabreeze has developed along the south coast and has pushed inland surpressing convection along the coast. Elsewhere a nice field of fair weather cumulus developing across NH. 9:30 AM Update... Made some adjustments to forecast temperatures based on trends in surface observations. The very dry air mass and ample sunshine is allowing temperatures to quickly rise so far this morning and this will likely continue through much of the day. Also, lowered dew points to better align with observations, which show most sites now into the upper 20s and lower 30s. This will allow RH values to drop this afternoon into the 25 to 30 percent range for a large portion of the area. Other than some adjustments to sky cover, the rest of the forecast remains on track. Previously... Update... Have updated the forecast based on current observations and trends. Latest satellite imagery and surface observations continue to show high level moisture streaking across the region eastern portions of the region. There are also some mid level clouds embedded in this moisture field. Another area of high cloudiness continues to approach New Hampshire. All in all, partly to mostly sunny conditions will continue today across the region. There will be a relatively large diurnal range in temperatures despite these clouds with afternoon highs in the mid 50s to lower 60s. The chilliest readings will be along the Midcoast where a seabreeze will keep temperatures down. Prev Disc... Mainly sunny conditions can be expected today through high thin clouds. However, moisture will build over portions of New Hampshire in closest proximity to an approaching trough. Under light winds, temperatures will warm into the upper 50s to lower 60s over interior locations. Along the coastline, a developing onshore flow will cool off readings during the afternoon hours. && .SHORT TERM /SATURDAY/... Mid and high level moisture will dominate the region tonight as low pressure takes shape well off the Mid Atlantic coastline. The 00Z operational and ensemble model suite has come into much better agreement with the development and track of this system well out to sea. Temperatures will fall into the 30s in all locations tonight. The cloud cover should prevent most areas from receiving a frost along the coast where the frost/freeze program has begun. Nevertheless, it will be a chilly night with some upper 30s right down to shoreline communities. Clouds will continue across the region on Saturday with moisture coming in off the Gulf of Maine as well as moisture pooling along and near an inverted trough over western portions of the forecast area. There will be a slight chance for showers along and near this trough mainly during the afternoon hours. As the onshore flow continues, chilly conditions will persist with daytime temperatures mainly limited to the 50s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Overview...Rather low-impact weather expected in the long term. The best chances for needed precipitation looks like Sunday night into Monday morning as a warm front pushes north...and then toward mid- week as an upper level low passes through the region. Temperatures will be near to slightly below normal over the period. Impacts...Minimal. Forecast Details...We find ourselves on the back side of departing low pressure centered over coastal Nova Scotia Saturday night, with precipitation chances decreasing through the night except in the mountains. We then see some peeks of sunlight over southern areas Sunday morning before clouds gradually increase through the day ahead of a warm front associated with a low pressure system over the Ohio Valley. The global models generally agree that the front, and the best forcing, remains over southern New England through Sunday night...though southern portions of our region can expect showers after midnight. Showers continue for southern and coastal areas into Monday morning. Overall, not expecting much in the way of drought relief from this system...but a few hundredths up to a quarter inch will still be welcome. The previously mentioned low pressure system moves out to sea Monday evening, and in its wake, an upper level low pushes south toward New England from Canada. Unlike some of the other upper lows we have dealt with this spring, this one moves right on through Maine during the day Tuesday...generating some showers and breezy winds as it does so. It will also bring a colder air mass overhead Tuesday night, allowing low temperatures to approach freezing in the mountains and points north Tuesday night. As the low departs, could see some isolated showers in northern zones Tuesday night into Wednesday, but the rest of the region should remain dry. Broad high pressure builds into the eastern U.S. on Wednesday and persists into Thursday and it should keep things on the dry side here. However, the global models indicate that another system could be on our doorstep heading into the end of the work week. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... Short Term...VFR conditions today and tonight will gradually be replaced by MVFR conditions on Saturday as moisture gradually builds from the south. Most of the low cloudiness will be banked up along the New Hampshire mountains and also along portions of the coastline. There will be a slight chance for showers over western sections during this period. Long Term...VFR conditions generally expected at all terminals through Sunday morning. MHT/LEB/PSM/CON/PWM all will see increasing clouds Sunday afternoon with showers arriving in the evening and persisting through much of the day Monday. Widespread showers are possible on Tuesday...and all of this comes with associated MVFR to IFR restrictions. VFR conditions generally expected at all terminals Tuesday night. Northwesterly winds on Tuesday look to peak in the 10-15 kt range with gusts to 20-25 kts. && .MARINE... Short Term...Light and variable winds will become onshore today. A light northeasterly flow tonight will be replaced by light westerly winds on Saturday as low pressure passes well east of the waters. Long Term...Relatively quiet conditions expected on the waters over the long term period. Winds will begin northwesterly before shifting to southwesterly Sunday night into Monday and becoming northwesterly again through Wednesday...all the while topping out in the 15-20 kt range. Seas are forecast to build to near 4 ft over portions of the outer waters toward the end of the period. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM...Cannon LONG TERM...Watson AVIATION... MARINE...
Hazardous weather outlook, May 7, 2:52 PM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 252 PM EDT Fri May 7 2021 MEZ007>009-012>014-018>024-033-NHZ001>015-081900- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 252 PM EDT Fri May 7 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ025>028-081900- Sagadahoc-Lincoln-Knox-Coastal Waldo- 252 PM EDT Fri May 7 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-081900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 252 PM EDT Fri May 7 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.